Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Withdrawal effects of sertraline? Barely have any and feel fantastic?

(9 Posts)
Dirtypaws Mon 24-Mar-14 21:37:22

Was on 200mg and moved address, ran out blah blah. So gone cold turkey, now I know that's not good. It's been over 2 weeks now. I don't have any physical symptoms apart from (perhaps?) aching all over and a flare up of sternum pain.

I can tell that my emotions are returning because I can feel all teary at the Andrex advert and sad stories etc. I also feel incredibly sexual in a way I haven't felt for years and years (since I've been on sertraline). My loss of libido has been areal problem for my marriage but I felt such a shift in my sexuality it's taken me by surprise. I feel positive and much less guarded, I've been laughing and joking, blardy hell so unlike me.

I will say that I have been going some personal revelations about both my and my dh's dysfunctional family. We have also moved to an area that has been a really positive move albeit stressful as any move is. It's been a weird and wonderful time.

I am going to gps on wed to stock up but I really don't want to continue on ads now I've felt e difference. Now I know that I might have a dip coming, I'm rather hoping not, well praying. If that happens i will reluctantly go back on them for now, with the aim of coming off them in e future.

Any experiences? Am I deluding myself or have my revelations created a cosmic shift and I no longer need them? Praying it's the latter.

Weegiemum Mon 24-Mar-14 21:41:29

I'd none but I cut down.

Great you're feeling good but do watch out over the next few weeks, the withdrawal effects or rebound depression (200mg is a high dose) might kick in.

Good luck!

MorrisZapp Mon 24-Mar-14 21:45:15

Bloody hell, that's impressive! I'm on 50mg and can't get off the buggers. I'd love to have a sex drive too smile Please be careful though. You sound a bit 'euphoric' and I've found that can tip over quite sharply.

What does your gp say?

Dirtypaws Mon 24-Mar-14 21:53:23

Yes I suppose I should have included the question - how long should I wait for any adverse effects? I stupidly did this a few years ago but was in a different place and knew I had to go back on them. That took a very short space of time which I guess is why I'm hoping that this time is different.

But now I know how I COULD feel, I want to feel like that again, the depression can feck right off.

Alibabaandthe40nappies Mon 24-Mar-14 21:58:14

I do think you need to be careful that you aren't having some kind of manic episode, there may be a down after this up.

I have recently come off 100mg, I weaned off over a month - quicker than recommended I know. I haven't taken any for almost a month now.

I too feel great, I'm sleeping better, I've got a sex drive again - and I can actually orgasm rather than being sooo close for fecking ages and then losing it. My emotions have definitely returned, which is lovely and I hadn't realised how switched off they had been.

I am watching myself like a hawk though for signs that all is not well.

Dirtypaws Mon 24-Mar-14 21:59:11

I'm such a dour moo that maybe I am a bit euphoric! And that is a warning bell, isn't it? Oh shit, maybe it's just a phase, I fecking hope not. I haven't seen/admitted to the gp yet. Will do that on wed. I know 200mg is high. Shit the more I type the more ridiculous it all sounds. Do you think I should mention going cold turkey to the gp. I was thinking of just telling him I need a repeat script and just taking them if I need them. I need to see gp about my sternum thing, its really fecking painful

Dirtypaws Mon 24-Mar-14 22:04:19

Lots of x posts, thanks guys for the quick replies. I don't want a down, not after feeling this good! It's not fair! Ok will defo get a repeat script. I should fess up to the doctor shouldnt I? Bum

Alibabaandthe40nappies Mon 24-Mar-14 22:32:41

OP it is so, so common for patients on ADs to bugger up getting their repeat medication. Your GP will be very understanding.

I would go and see them, but I would say that you are liking how you feel off them at the moment - the emotions and the libido. Perhaps you could restart but on a smaller dose and see how you go?

Don't beat yourself up, that way lies the black dog and that is not what is needed <stern>

Dirtypaws Mon 24-Mar-14 23:01:32

Thanks, I'll see how it goes, <ahem> the last time I buggered up was when I moved... Bit of a theme going there! But i feel differently now. Dh told me off the other day when I fessed up, even though I told him about my little rediscovery!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now